Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 406, NWS Jackson, MS

August 27, 2007Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2007, 4:06 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2007, 4:06 PM CDT (21:06 UTC)
Expired
Aug 27, 2007, 4:45 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 4:10 PM CDTHAIL 13 Nnw Mashulaville, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272105
SVRJAN
MSC103-159-272145-
/O.NEW.KJAN.SV.W.0406.070827T2106Z-070827T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 445 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MASHULAVILLE...OR ABOUT 16 MILES EAST OF LOUISVILLE...AND MOVING
  SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLCREEK AND 8 MILES SOUTHEAST OF BETHEDEN BY 445 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3298 8908 3328 8908 3324 8868 3306 8869
TIME...MOT...LOC 2106Z 062DEG 8KT 3315 8879

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 272126
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON AUG 27 2007

MSC103-159-272145-
/O.CON.KJAN.SV.W.0406.000000T0000Z-070827T2145Z/
NOXUBEE MS-WINSTON MS-
424 PM CDT MON AUG 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR WINSTON AND WESTERN NOXUBEE COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
MASHULAVILLE...MOVING SOUTHWEST AT 5 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETHEDEN BY 440 PM CDT...
  MILLCREEK BY 445 PM CDT...

LAT...LON 3298 8908 3328 8908 3324 8868 3306 8869
TIME...MOT...LOC 2124Z 062DEG 8KT 3313 8883

$$

7
000 
WWUS54 KJAN 272138
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON AUG 27 2007

MSC103-159-272148-
/O.EXP.KJAN.SV.W.0406.000000T0000Z-070827T2145Z/
NOXUBEE MS-WINSTON MS-
438 PM CDT MON AUG 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR WINSTON AND NOXUBEE COUNTIES
EXPIRES AT 445 PM CDT...

THE STORM THAT PROMPTED THE WARNING CONTINUES TO WEAKENS AND WAS NO 
LONGER SEVERE.

LAT...LON 3298 8908 3328 8908 3324 8868 3306 8869
TIME...MOT...LOC 2138Z 062DEG 8KT 3312 8886

$$
7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:10 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 27, 3:10 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON AUG 27 2007

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT). LATEST SATELLITE
IMAGERY SHOWS THE TUTT CIRCULATION ROTATING OVER THE NORTHERN GULF
SOUTH OF NEW ORLEANS. MEANWHILE AN UPPER RIDGE WAS CENTERED OVER THE
SOUTHERN PLAINS. THE ARKLAMISS WAS CAUGHT BETWEEN THE UPPER RIDGE
AND THE UPPER TROUGH OVER THE APPALACHIANS. ON THE SURFACE A WEAK
SURFACE TROUGH WAS NOTED ACROSS THE REGION. QUICK MORNING HEATING WITH
INSTABILITY AND JET DYNAMICS ALLOWED FOR RAPID DEVELOPMENT OF STRONG
TO SEVERE CONVECTION.

FOR TONIGHT...EXPECT THE CONVECTION THROUGH THE NIGHT...MAINLY
DURING THE EVENING. A FEW OF THE STORMS COULD STILL BE STRONG TO SEVERE FOR
THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING WITH SOME
LOCALIZED FLOODING...DAMAGING AND HAIL POSSIBLE. THIS WILL BE DUE TO
THE TUTT LOW CONTINUING TO PUSH GULF MOISTURE INTO THE REGION...GOOD
850 THETAE ADVECTION FROM THE EAST AS WELL AS AN UPPER JET NEAR 50
KNOTS MOVING OVER EASTERN MISSISSIPPI...WHICH WILL PUT THE REGION IN
THE FRONT LEFT QUAD. AS FAR AS TEMPS ARE CONCERN MADE A SLIGHT
UPWARD ADJUSTMENT TO MAV GUIDANCE. FOR POPS KEPT SCATTERED NUMBERS
GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE AND ISOLATED TO
THE NORTHWEST.

FOR TUESDAY...THE INFLUX OF TROPICAL MOISTURE WILL CONTINUE AS EXPECT
RAPID HEATING OF TEMPERATURES WHICH SHOULD TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS BY LATE MORNING INTO THE AFTERNOON. THIS
WILL BE AIDED BY MORE 850 THETA ADVECTION. PRECIPITABLE WATER WILL
STAY AROUND 1.8 TO 2 INCHES THROUGH THE SHORT TERM PERIOD. THE ONLY
THINGS THAT MAY SLOW IT DOWN A LITTLE IS THE LACK OF AN UPPER JET
DURING THIS TIME AS WELL AS THE TUTT LOW MOVING TO THE WEST. THE
CENTER OF THE UPPER RIDGE WILL SETTLE ACROSS THE REGION. COULD STILL
GET SOME ISOLATED STRONG TO SEVERE DURING THE DAY TUESDAY WITH
LOCALLY HEAVY RAINS. SO WILL CONTINUE TO GO WITH THE WETTER SOLUTION
OF THE GFS POP WISE. THE CLOUDS SHOULD DEVELOP A LITTLE EARLIER IN
THE DAY SO THIS WILL CUT DOWN AFTERNOON HIGHS. SO MADE A SLIGHT
ADJUSTMENT TO MAV GUIDANCE GOING FOR HIGHS FROM THE LOWER 90S
SOUTHEAST TO THE UPPER 90S NORTHWEST. EXPECT THE NORTHWEST
DELTA TO HAVE THE LOWEST POPS WITH THE INFLUENCE OF THE UPPER
RIDGE...WHILE THE SOUTH WILL HAVE THE BEST LIKELY POPS.

FOR TUESDAY NIGHT...THE INFLUX OF MOISTURE WILL CONTINUE FROM THE
SOUTH. THIS WILL ALLOW THE CONVECTION TO LAST THROUGH THE NIGHT AS
TROPICAL MOISTURE SURGES OVER THE REGION. COULD STILL SEE SOME ISOLATED
STRONG TO SEVERE STORMS THROUGH THE EARLY EVENING HOURS. WENT CLOSE
TO MAV GUIDANCE ON POPS AND TEMPS. ON POPS WE WILL GO WITH ISOLATED
POPS IN THE NORTH TO LOW SCATTERED POPS ACROSS THE SOUTH. LOWS WILL
BE IN THE LOWER 70S DUE TO THE EXTRA LOW LEVEL MOISTURE./17/

.LONG TERM(WEDNESDAY THROUGH MONDAY)SURFACE TROUGH APPROACHING THE
FORECAST AREA WEDNESDAY IS FORECAST TO MOVE INTO NRN ZONES EARLY
THURSDAY. REMNANTS OF THE BOUNDARY CONTINUE SWD BUT BECOME SOMEWHAT
DIFFICULT TO LOCATE BY FRIDAY WHEN ANOTHER SURFACE TROUGH SHIFTS WWD
ACROSS THE NRN GULF. A SURFACE TROUGH EXTENDS ACROSS THE COAST LINE
FRIDAY WITH ADDITIONAL CONTRIBUTION FROM ANOTHER SURFACE WAVE FROM
THE ERN GULF SATURDAY. THE SURFACE CONVERGENCE ZONE LIFTS SLIGHTLY
INLAND SUNDAY AND EXTENDS ACROSS SRN SECTIONS OF THE FORECAST AREA
MONDAY.

DEEP WILL PERSIST OVER THE ARKLAMISS IN THE EXTENDED RANGE. THE
MODELS ARE SCALING BACK ON SWD DEVELOPMENT OF LOW LEVEL RIDGING AND
ASSOCIATED ADVECTION OF DRIER AIR INTO THE REGION FOR THE WEEKEND.
ADJUSTED SURFACE DEWPOINTS A BIT HIGHER IN LATER PERIODS. DID NOT
SIGNIFICANTLY INCREASE RAIN CHANCES FOR THE WEEKEND YET...LEAVING
CHANCE POPS FOR THE WEEKEND FOR NOW DUE TO POSSIBILITY OF
FLIP-FLOPPING GIVEN DISCREPANCIES NOTED OVER THE PAST COUPLE OF
MODEL RUNS. THE ONLY CHANGES MADE WERE TO ADD SLIGHT CHANCE POPS FOR
NRN ZONES IN THE LATTER PERIODS. MODELS NOT ONLY HOLDING ON TO
DEEPER MOISTURE IN LATTER PERIODS OF THE FORECAST BUT ARE ALSO
INCREASING INSTABILITY AND FORECASTING DEEP LAYER SHEAR NEAR 20
KNOTS FOR LATE SUNDAY INTO MONDAY FOR SOME AREAS. 500 MB HEIGHTS
LOOK COOLER FOR THE WEEKEND FOR INCREASING LAPSE RATES. AN UPPER
JET IS FORECAST TO LINGER ACROSS THE FORECAST AREA FRIDAY THROUGH
SUNDAY BEFORE BUCKLING TO INCREASE DIVERGENCE OVER THE REGION
MONDAY.

WILL CONTINUE CURRENT FORECAST TREND OF COOLING AFTERNOON
TEMPERATURES AFTER FRIDAY. MAIN TEMPERATURE DILEMMA INVOLVES FRIDAY
AFTERNOON FORECAST. 27/12Z MOS RUN CAME IN SIGNIFICANTLY COOLER FOR
FRIDAY THAN PREVIOUS MOS BUT MODEL CONFIDENCE ANALYSES SHOW GREATER
CONFIDENCE IN WARMER 00Z RUN THAN COOLER 12Z NUMBERS SO WILL LEAVE
FRIDAY WARMER FOR NOW. COOLER MID LEVEL TEMPS AND INCREASING
POSSIBILITY OF CLOUD COVER AND PRECIP INTO THE WEEKEND GIVE HIGHER
CONFIDENCE IN COOLER AFTERNOON TEMPERATURES FOR THOSE PERIODS.

&&
.AVIATION....MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24
HOURS. SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY SOUTHEAST
OF THE NATCHEZ TRACE WITH MVFR TO LOCALLY IFR CONDITIONS. THESE WILL BE
MORE NUMEROUS EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 20.
MOVING TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE
ISOLATED. ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT
SHOULD NOT TAKE LONG TO RECOVER. THE ACTIVITY WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. AFTER MIDNIGHT SOME PATCHY FOG WILL PROVIDE
MVFR CONDITIONS AFTER MIDNIGHT...WHICH SHOULD LIFT BY 14Z. THE MAIN
AREAS SHOULD BE KMEI...KHBG AND KJAN./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  93  72  92 /  32  57  35  47
MERIDIAN      71  93  71  92 /  39  62  31  50
VICKSBURG     73  94  70  92 /  28  52  35  46
HATTIESBURG   72  92  72  92 /  37  65  31  51
NATCHEZ       73  91  73  90 /  33  68  29  51
GREENVILLE    71  96  72  95 /  18  39  35  39
GREENWOOD     71  95  72  94 /  20  43  36  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 27, 2:15 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT MON AUG 27 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
205 PM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

DEEP MOISTURE WILL COMBINE WITH AN UNSTABLE AIRMASS TO ALLOW FOR
SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE OVER THE ARKLAMISS
REGION FOR THE REMAINDER OF THE AFTERNOON INTO THIS EVENING AND AGAIN
FOR TUESDAY. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED...THROUGH
EARLY THIS EVENING AND WILL REDEVELOP AGAIN BY TUESDAY AFTERNOON.
STORMS WILL BE MOST NUMEROUS SOUTH OF THE NATCHEZ TRACE. THE PRIMARY RISK
WILL BE DAMAGING WINDS UP TO 60 MILES PER HOUR. TORRENTIAL DOWNPOURS
WILL OCCUR WITH STRONGER STORMS AND MAY PRODUCE LOCALIZED FLOODING.
SMALL TO NICKEL SIZE HAIL WILL ALSO BE A POSSIBILITY WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE THROUGH EARLY
TUESDAY EVENING. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60
MILES PER HOUR. TORRENTIAL DOWNPOURS WILL OCCUR WITH STRONGER STORMS
AND MAY PRODUCE LOCALIZED FLOODING. SMALL HAIL WILL ALSO BE A
POSSIBILITY WITH THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Local storm report, Aug 27, 1:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     4 SE PATTISON           31.85N 90.84W
08/27/2007                   CLAIBORNE          MS   COUNTY OFFICIAL

            TREES DOWN ALONG FOREST GROVE ROAD AND BARLAND ROAD.

&&

JCULIN
Special weather statement, Aug 27, 2:17 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT MON AUG 27 2007

MSZ064-272130-
JEFFERSON DAVIS-
INCLUDING THE CITIES OF...PRENTISS...BASSFIELD
217 PM CDT MON AUG 27 2007

...A STRONG THUNDERSTORM CONTINUES OVER JEFFERSON DAVIS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WIND
GUSTS..FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY
RAINFALL WAS SLOWLY DRIFTING NORTHWEST ACROSS THE AREA.

WIND GUSTS GREATER THAN 30 MPH MAY BRING DOWN SMALL TREES AND LIMBS.
ALSO BRIEF DOWNPOURS MAY REDUCE VISIBILITIES TO A MILE OR LESS.

7
Local storm report, Aug 27, 3:04 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     HOMEWOOD                32.24N 89.51W
08/27/2007                   SCOTT              MS   PUBLIC

            8 TO 9 INCH DIAMETER TREE LIMBS DOWN NEAR THE HOMEWOOD
            COUNTRY STORE.

&&

JCULIN
Local storm report, Aug 27, 3:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             LAWRENCE                32.33N 89.23W
08/27/2007  E0.75 INCH       NEWTON             MS   EMERGENCY MNGR

            PENNY HAIL REPORTED IN LAWRENCE.

&&

JCULIN
Local storm report, Aug 27, 3:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     4 NNW MOUNT OLIVE       31.81N 89.68W
08/27/2007                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN ON SARATOGA ROAD.

0300 PM     TSTM WND DMG     MOUNT OLIVE             31.76N 89.66W
08/27/2007                   COVINGTON          MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 49.

&&

JCULIN
Special weather statement, Aug 27, 3:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT MON AUG 27 2007

MSZ038-039-272215-
WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...LOUISVILLE...MACON...BROOKSVILLE
356 PM CDT MON AUG 27 2007

...STRONG THUNDERSTORMS MOVING FROM NOXUBEE TO WINSTON COUNTY...

A STRONG THUNDERSTORM DEVELOPED OVER WESTERN NOXUBEE AND WAS SLOWLY
DRIFTING WEST. THE STORM WAS CAPABLE OF PRODUCING 50 MPH WIND
GUSTS...FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL.
SMALL HAIL WILL ALSO BE POSSIBLE.

HEAVY RAINFALL MAY REDUCE VISIBILITIES TO A MILE OR LESS. ALSO WIND
GUSTS GREATER THAN 30 MPH CAN BRING DOWN SMALL TREES AND LIMBS.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 12:33 PM CDTSevere Thunderstorm WarningJANRankin42 min
Aug 27, 12:37 PM CDTSevere Thunderstorm WarningJANClaiborne38 min
Aug 27, 1:24 PM CDTSevere Thunderstorm WarningJANCopiah66 min
Aug 27, 1:44 PM CDTSevere Thunderstorm WarningJANMarion26 min
Aug 27, 2:18 PM CDTSevere Thunderstorm WarningJANScott, Smith22 min
Aug 27, 2:40 PM CDTSevere Thunderstorm WarningJANNewton36 min
Aug 27, 2:52 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith27 min
Aug 27, 2:59 PM CDTSevere Thunderstorm WarningJANLincoln18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.